South Carolina, 2005Damaging Wind in South Carolina, July 18, 2005
July 18, 2005 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 18, 1:08 PM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 18, 1:08 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
208 PM EDT MON JUL 18 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
NOT MUCH CHANGE IN THE SHORT TERM. BERMUDA HIGH WILL CONTINUE ITS
INFLUENCE OVER OUR WEATHER THROUGH WEDNESDAY. WEAK LEESIDE TROUGH
WILL REMAIN PRESENT FOR THE NEXT COUPLE OF DAYS WHICH WILL ACT AS
A FOCUS FOR MAINLY SCATTERED AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS. UPPER LEVEL DYNAMICS GENERALLY WEAK. PWS
WILL REMAIN AROUND 2 INCHES SO LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE IN A FEW LOCATIONS. HEAT INDICIES WILL RISE TO AROUND 100
TO 105 FOR TUESDAY AND WEDNESDAY AFTERNOONS SO WILL MENTION IN THE
ZONES.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
PERSISTANCE FORECAST WILL CONTINUE FOR MUCH OF THE EXTENDED
PERIOD. BERMUDA HIGH REMAINS PRIMARY WEATHER FACTOR FOR MUCH OF
THE PERIOD. THE EXCEPTION IS A WEAK BACKDOOR COLD FRONT WHICH
APPROACHES THE SOUTHEAST BY LATE FRIDAY. GFS DOES PUSH FRONT
INTO SC BY SATURDAY MORNING BUT NOT SURE HOW MUCH FARTHER SOUTH
FRONT WILL GO. HPC PUSHES FRONT TO NEAR SAVANNAH RIVER. WILL GO
WITH BLEND OF GFS AND HPC SOLUTION. WILL LOWER TEMPS AND DEW
POINTS JUST A BIT FOR SATURDAY AFTERNOON. FRONT SHOULD WASH OUT BY
SUNDAY SO TEMPS WILL RETURN CLOSER TO NORMAL. GENERALLY LOW CHANCE
POPS FOR MUCH OF THE PERIOD BUT SLIGHTLY HIGHER IN ADVANCE OF
FRONT.
&&
.AVIATION...
STILL ENOUGH LOW LEVEL MOISTURE OVER THE AREA TO SUPPORT SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. RAINFALL AMOUNTS OF AROUND AN
INCH MAY OCCUR IN SOME AREAS. BRIEF MVFR CIGS AND IFR VSBYS IN
THUNDERSTORMS CAN BE EXPECTED ALONG WITH POTENTIAL WIND GUSTS TO 40
MPH. PATCHY MVFR VSBYS TONIGHT BETWEEN MIDNIGHT AND SUNRISE. MORE
OF THE SAME CONVECTIVE WEATHER CAN BE EXPECTED TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
22/02
Hazardous weather outlook, Jul 18, 4:13 AM EST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
513 AM EDT MON JUL 18 2005
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
190915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
513 AM EDT MON JUL 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEX VALUES OF 100 TO 105 APPROACH BUT REMAIN JUST
BELOW HEAT ADVISORY CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON HEAT INDEX VALUES AGAIN 100 TO 105 TUESDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 18, 4:56 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
556 PM EDT MON JUL 18 2005
SCZ027-030-037-182245-
AIKEN-CALHOUN-LEXINGTON-
602 PM EDT MON JUL 18 2005
...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY...CALHOUN COUNTY
AND AIKEN COUNTY THROUGH 645 PM EDT...
AT 6 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ST. MATTHEWS THROUGH GASTON AND PELION TO GILBERT AND EXTENDING ON
THROUGH WAGNER AND AIKEN. THE STORMS WERE DRIFTING NORTHEAST AROUND
5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND SWANSEA...SUMMIT...PELION...GILBERT...GASTON...ST. MATTHEWS
...WAGENER...PERRY AND CAMERON THROUGH 645 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED. MOTORISTS ARE URGED TO BE ALERT FOR REDUCED VISIBILITIES
AND PONDING OF WATER ON ROADWAYS.
LM
Thunderstorm Wind, Sumter
- When
- July 18, 5:52 PM EST
- Where
- Sumter County, 1 mi N of Sumter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.930, -80.350
Highway Dept. removed a couple of trees off SC HWY 521 just north of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 18 to 19, 20056 deaths · 5 events
- Heat in New Jersey, July 18 to 19, 20052 deaths · 11 events
- Heat in Virginia, July 18, 20051 death · 1 event
- Flash Flooding in Massachusetts, July 18, 2005$1.2 million · 3 events
- Hail and Damaging Winds in Michigan, July 18, 20051 injured · $143,000 · 55 kt wind · 12 events
- Lightning Strike in Indiana, July 18, 2005$150,000 · 1 event
- Damaging Winds in Arizona, July 18, 2005$73,000 · 54 kt wind · 4 events
- Damaging Wind in Indiana, July 18, 2005$70,000 · 50 kt wind · 1 event
- Damaging Winds in Michigan, July 18, 2005$60,000 · 53 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 18, 2005$50,000 · 2.5 in hail · 4 events
- Lightning Strike in Mississippi, July 18, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, July 18, 2005$35,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5452316.